ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Parametric Study of Flood Wave Propagation

Sridharan, K and Mohan Kumar, MS (1981) Parametric Study of Flood Wave Propagation. In: Journal of the Hydraulics Division, 107 (9). pp. 1061-1076.

Full text not available from this repository. (Request a copy)
Official URL: http://cedb.asce.org/cgi/WWWdisplay.cgi?5016492


A parametric study of the flood wave propagation problem is made, based on numerical solution of the nondimensionalized unsteady flow equations of open channels. The propagation of a sinusoidal flood wave in a prismatic channel is studied for uniform initial flow. The governing parameters (initial uniform flow Froude number, wave amplitude, wave duration, channel width parameter and side slope) are varied over a wide range. In all, 49 cases are studied. Effects of these governing parameters on the subsidence of stage and discharge and the speed of the wave peak are described in detail. The relative wave amplitude is found to vary linearly with F0, the initial uniform flow froude number, for lower F0 values. Wave duration has a very pronounced effect on subsidence with greater subsidence at lower wave duration values.

Item Type: Journal Article
Publication: Journal of the Hydraulics Division
Publisher: Asce-Amer Soc Civil Engineers
Additional Information: Copyright of this article belongs to Asce-Amer Soc Civil Engineers.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 18 Jan 2010 10:15
Last Modified: 18 Jan 2010 10:15
URI: http://eprints.iisc.ac.in/id/eprint/23420

Actions (login required)

View Item View Item